MAUDE Adverse Event Report: AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS

AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Model Number US906
Medical Device Problem Code Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a steam ster locks orange (part # us906) was used to secure a sterilization container.According to the complainant, the indicator dot failed to transition to its post sterilization color.The complaint device has been returned to the manufacturer for evaluation.No patient involvement.
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: inspection of the returned product showed a slightly lighter and darker blue chemical indicator dot within the samples.It is unclear as to the source of the variation of color found in the finished devices.Testing of the returned product was conducted.The transition color seen in the exposed samples returned from the customer, a light blue/grey, was not able to be replicated in the internal testing.The darker indicators transitioned to the expected color when exposed to a sterilization process.The slightly lighter indicator dots did not transition as dark as expected, but still changed from the initial blue color.The device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The most likely root cause for unexpected color transition and stability could be the result of ineffective cycle conditions, improper storage, or inadvertent exposure to residual sterilant or chemicals.

Brand Name
STEAM STER LOCKS ORANGE
Common Device Name
INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key14253155
Report Number2916714-2022-00046
Device Sequence Number17183358
Product Code JOJ
UDI-Device Identifier05055049091927
UDI-Public5055049091927
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K890759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS906
Device Catalogue NumberUS906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown